Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 76, NWS Gaylord, MI

November 20, 2015

NWS Gaylord, MI issued this small craft advisory at Nov 20, 2015, 3:48 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2015, 3:48 AM EST (08:48 UTC)
Expired
Nov 21, 2015, 3:51 AM EST
In force
24 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WHUS73 KAPX 200848
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
348 AM EST FRI NOV 20 2015

LHZ348-349-LSZ322-201700-
/O.CAN.KAPX.GL.W.0041.000000T0000Z-151120T0900Z/
/O.NEW.KAPX.SC.Y.0076.151120T0848Z-151120T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
348 AM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-201700-
/O.EXT.KAPX.GL.W.0041.000000T0000Z-151120T1700Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
348 AM EST FRI NOV 20 2015

...GALE WARNING NOW IN EFFECT UNTIL NOON EST TODAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-347-201700-
/O.EXT.KAPX.GL.W.0041.000000T0000Z-151120T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
348 AM EST FRI NOV 20 2015

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-341-342-344>346-201700-
/O.EXT.KAPX.GL.W.0041.000000T0000Z-151120T1700Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
348 AM EST FRI NOV 20 2015

...GALE WARNING NOW IN EFFECT UNTIL NOON EST TODAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL NOON EST TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-201700-
/O.EXT.KAPX.GL.W.0041.000000T0000Z-151120T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
348 AM EST FRI NOV 20 2015

...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
5 follow-up statements
624 
WHUS73 KAPX 201615
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1115 AM EST FRI NOV 20 2015

LSZ321-202200-
/O.CAN.KAPX.GL.W.0041.000000T0000Z-151120T1700Z/
/O.EXA.KAPX.SC.Y.0076.000000T0000Z-151120T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1115 AM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-202200-
/O.CAN.KAPX.GL.W.0041.000000T0000Z-151120T1700Z/
/O.EXA.KAPX.SC.Y.0076.000000T0000Z-151120T2200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1115 AM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-347-202200-
/O.CON.KAPX.GL.W.0041.000000T0000Z-151120T2200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1115 AM EST FRI NOV 20 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-202200-
/O.CON.KAPX.GL.W.0041.000000T0000Z-151120T2200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
1115 AM EST FRI NOV 20 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-LSZ322-202200-
/O.CON.KAPX.SC.Y.0076.000000T0000Z-151120T2200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1115 AM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
175 
WHUS73 KAPX 202044
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EST FRI NOV 20 2015

LHZ346-347-210300-
/O.CAN.KAPX.GL.W.0041.000000T0000Z-151120T2200Z/
/O.EXB.KAPX.SC.Y.0076.000000T0000Z-151121T0300Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
344 PM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-210300-
/O.CAN.KAPX.GL.W.0041.000000T0000Z-151120T2200Z/
/O.EXB.KAPX.SC.Y.0076.000000T0000Z-151121T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
344 PM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-210300-
/O.EXT.KAPX.SC.Y.0076.000000T0000Z-151121T0300Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
344 PM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-344>346-210300-
/O.EXT.KAPX.SC.Y.0076.000000T0000Z-151121T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
344 PM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LSZ322-210300-
/O.EXT.KAPX.SC.Y.0076.000000T0000Z-151121T0300Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
344 PM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
005 
WHUS73 KAPX 210048
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
748 PM EST FRI NOV 20 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ322-210200-
/O.CAN.KAPX.SC.Y.0076.000000T0000Z-151121T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
748 PM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-210900-
/O.EXT.KAPX.SC.Y.0076.000000T0000Z-151121T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
748 PM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
557 
WHUS73 KAPX 210340
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 PM EST FRI NOV 20 2015

LSZ321-211000-
/O.CON.KAPX.SC.Y.0076.000000T0000Z-151121T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1040 PM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
692 
WHUS73 KAPX 210851
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 AM EST SAT NOV 21 2015

LSZ321-211000-
/O.CAN.KAPX.SC.Y.0076.000000T0000Z-151121T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
351 AM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-211700-
/O.NEW.KAPX.SC.Y.0077.151121T2100Z-151122T1200Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
351 AM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 3:33 AM EST, 15 minutes earlier.

Area forecast discussion, Nov 20, 3:33 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
333 AM EST FRI NOV 20 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 333 AM EST FRI NOV 20 2015

HIGH IMPACT WEATHER POTENTIAL...WINDS AND LAKE EFFECT SNOW
DIMINISHING.

COLD AIR VERY MUCH IN PLACE ACROSS NORTHERN MI EARLY THIS MORNING.
GUSTY SW TO W WINDS CONTINUE...BETWEEN DEEP LOW PRESSURE ON HUDSON
BAY...AND HIGH PRESSURE IN THE LOWER OHIO VALLEY. STILL SEEING A FEW
COASTAL GUSTS IN THE 40-45MPH RANGE IN THE LAST 1-2 HOURS (CVX/MACK
ISL). LAKE EFFECT SHSN ARE ABUNDANT AND REASONABLY VIGOROUS OVER FAR
NORTHERN LOWER AND FAR SE UPPER MI...IN LINE WITH A WSW 1000-850MB
FETCH. HOWEVER... ORGANIZATION HAS BEEN LACKING...AND SURFACE TEMPS
ARE AT OR ABOVE FREEZING...LIMITING ACCUMS. DISPOSITION OF WINDS AND
SHSN IS THE MAIN NEAR TERM FORECAST ISSUE.

TODAY...A SECONDARY COLD FRONT IS ADVANCING ACROSS CENTRAL
SUPERIOR/CENTRAL UPPER MI/EASTERN WI. THIS FRONT CROSSES NORTHERN MI
RELATIVELY EARLY THIS MORNING. BEHIND THE FRONT...1000-850MB WINDS
WILL VEER TO WEST BY MIDDAY...AND ON SUPERIOR WILL BEND JUST NORTH
OF WEST BY DUSK. 850MB TEMPS WILL HOVER AROUND -10C...AS STRONG
HEATING FROM THE GREAT LAKES OFFSETS ONGOING COLD ADVECTION.
HOWEVER...WE WILL SEE LOWERING INVERSION HEIGHTS AND CORRESPONDING
DRYING IN THE MID-LEVELS...AS A LOW-AMPLITUDE 500MB SHORTWAVE RIDGE
MOVES OVERHEAD LATE IN THE DAY. ON FAR NORTHERN LAKE MI...THE
INVERSION STARTS OUT JUST OVER 6K FT...BUT LOWERS 2K FT DURING THE
DAY. LOW-LEVEL CONVERSION BECOMES SHALLOWER...AND ALMOST ALL OF THE
UPWARD ASCENT IS WARMER THAN -12C. THUS...THOUGH WE HAVE ENOUGH
INSTABILITY TO SUPPORT LAKE EFFECT...INTENSITY WILL BE LESS...AND
SNOWFLAKE SIZE AND SNOW/LIQUID RATIO WILL BE NEGATIVELY IMPACTED BY
THE LACK OF A DENDRITIC GROWTH ZONE. DIURNAL HEATING WILL ALSO
HINDER ACCUMS.

WILL MAINTAIN HIGH POPS IN THE LES REGIMES THRU THE DAY...WITH THOSE
REGIMES MIGRATING OUT OF SE UPPER MI AND CENTERED MORE ON LTL TRAV
BAY BY MIDDAY. HARD TO SEE MORE THAN AN INCH OR SO OF ACCUMS. WITH
WINDS VEERING A BIT MORE...SOME POTENTIAL FOR FAR NW CHIP TO SEE
SOME SUPERIOR BANDING MOVE ONSHORE VERY LATE (NEGLIGIBLE ACCUMS).

BLUSTERY THIS MORNING...ESPECIALLY EARLY...BUT THE PRESSURE GRADIENT
RELAXES SUBSTANTIALLY AS THE DAY PROCEEDS. WINDS WILL LIGHTEN IN
RESPONSE. PLAN ON LETTING REMAINING ADVISORY EXPIRE.

MAX TEMPS MID/UPPER 30S.

TONIGHT...LOW PRESSURE WELL TO OUR NE WILL CONTINUE TO LOSE
INFLUENCE AS IT MOVES FURTHER AWAY FROM THE REGION. NEXT UP IS A
DEEPENING AREA OF LOW PRESSURE IN THE MID MS VALLEY...IN ADVANCE OF
A SHARPLY DIGGING SHORTWAVE TROF REACHING MN/IOWA. THE PRIMARY
IMPACT OF THIS SYSTEM WILL BE SAT/SAT NIGHT. HOWEVER...OUR 1000-
850MB WINDS WILL GO LIGHT/VARIABLE IN NORTHERN LOWER OVERNIGHT AS
THE INCOMING SYSTEM MAKES ITSELF FELT. UNTIL THEN...LIGHT LES WILL
BE SEEN IN THE W TO WNW SNOWBELTS IN BOTH PENINSULAS. NOTHING
SUBSTANTIAL IS EXPECTED...GIVEN A SOMEWHAT SHALLOW INVERSION AND A
RELATIVELY DRY DEEPER AIRMASS. PERHAPS 1-2 INCHES NORTH OF PARADISE
SHOULD BE THE WORST OF IT.

MEANWHILE...ISENTROPIC ASCENT AHEAD OF THE INCOMING LOW WILL SPREAD
-SN INTO AT LEAST SOUTHERN LOWER MI OVERNIGHT. HOW FAR NORTH THIS
GETS IS OF SOME DISAGREEMENT AMONGST THE MODELS...WITH A CADRE OF
MORE NORTHERLY MODELS (GFS/UKMET) AND SOUTHERLY (NAM/ECMWF). THE
FORMER WOULD PUSH PRECIP INTO SOUTHERN SECTIONS OF NORTHERN LOWER MI
LATE TONIGHT...THE LATTER WOULD NOT. AT THIS POINT PLACING A SMALL
CHANCE OF -SN LATE TONIGHT NEAR/S OF M-72 IS FINE.

A CHILLY NIGHT...WITH MIN TEMPS MAINLY LOW/MID 20S...AND SOME TEENS
IN THE USUAL COLDER INLAND LOCALES.

&&

.SHORT TERM...(SATURDAY THROUGH SUNDAY NIGHT)
ISSUED AT 333 AM EST FRI NOV 20 2015

HIGH IMPACT WEATHER: POTENTIAL FOR SYNOPTIC SNOW ACCUMULATIONS
SATURDAY INTO SUNDAY AND THEN LAKE EFFECT THEREAFTER.

MAIN CONCERN: EXACT STORM TRACK AND SNOW AMOUNTS.

A DEVELOPING LOW PRESSURE SYSTEM OVER THE MID-MISSISSIPPI RIVER
VALLEY WILL TRACK TO EXTREME SOUTHEAST LOWER MICHIGAN...POSSIBLY
BRINGING SYNOPTIC SNOWFALL ACCUMULATIONS OF AROUND 4 TO 8 INCHES OF
SNOW FOR MUCH OF LOWER MICHIGAN BY SUNDAY MORNING. THE HIGHEST
ACCUMULATIONS APPEAR TO BE EAST OF A LINE FROM NEAR ROGERS CITY TO
THE CADILLAC AREA. THIS WOULD BE JUST NORTH AND WEST OF THE CLOSED
700MB LOW...AN AREA TYPICALLY KNOWN FOR THE HIGHEST ACCUMULATIONS
WITH FGEN BANDING. ALTHOUGH MOST MODELS ARE BEGINNING TO COME
TOGETHER WITH A BIT MORE NORTHERLY STORM TRACK THAN PREVIOUS
RUNS...WILL STILL NEED TO CONTINUE TO KEEP AN EYE OUT FOR ANY
DEVIATION IN STORM TRACK...AS A MORE SOUTHERLY AND/OR EASTERLY TRACK
COULD DIMINISH SNOW AMOUNTS DRAMATICALLY. QPF AMOUNTS HAVE BEEN
BROUGHT UP TO JUST OVER A HALF AN INCH OVER THE SOUTHEASTERN CWA.
BEHIND THIS STORM SYSTEM...AS EARLY AS SUNDAY
MORNING...NORTHWESTERLY FLOW REGIME WITH 850MB TEMPERATURES AROUND
-13C AND PLENTY OF WRAP AROUND MOISTURE...THE LAKE EFFECT SNOW
MACHINE WILL BE TURNED ON. SNOW COULD BE HEAVY AT TIMES IN
CONVECTIVE BANDS...WITH SFC-3KM LAPSE RATES BETWEEN 7 AND 8C. LATER
SUNDAY AFTERNOON WINDS WILL BEGIN TO BACK TO MORE WESTERLY AHEAD OF
AN APPROACHING SURFACE RIDGE. THIS RIDGE...ALONG WITH SOME DRIER
AIR...MAY PROVIDE SOME QUIET WEATHER SUNDAY NIGHT INTO MONDAY
MORNING...BUT NOT FOR TOO LONG. RETURN FLOW AHEAD OF ANOTHER LOW
PRESSURE SYSTEM OVER THE SOUTHERN CANADIAN PRAIRIES WILL CONTINUE
THE THEME OF SNOW SHOWERS...SOMETIMES LAKE ENHANCED TO FALL OVER
NORTHERN MICHIGAN. WINDS WILL VEER THROUGHOUT THE DAY MONDAY TO
NORTHWESTERLY BY THE AFTERNOON HOURS. ANY ACCUMULATIONS WILL BE
LIGHT THROUGHOUT THE DAY MONDAY...MAINLY 1 TO 2 INCHES IN FAVORED
WESTERLY AND NORTHWESTERLY FLOW AREAS. HIGHS WILL BE IN THE LOW TO
MID 30S AND LOWS IN THE LOW TO MID 20S.

&&

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 333 AM EST FRI NOV 20 2015

HIGH PRESSURE CENTERED OVER THE OHIO VALLEY BEGINS TO BUILD INTO
NORTHERN MICHIGAN TO START THE EXTENDED PERIOD. AS THIS HIGH MOVES
EAST...SOUTHERLY FLOW WILL MODERATE TEMPERATURES INTO THE MID TO
UPPER 40S THROUGHOUT THE PERIOD. OVERNIGHT TEMPERATURES WILL STILL
BE COOL...BUT NOT TOO BAD FOR THE END OF NOVEMBER...DIPPING INTO THE
UPPER 20S TO LOW 30S. CONFIDENCE IS NOT TOO HIGH FOR NEXT CHANCES OF
PRECIPITATION...ALTHOUGH LONG RANGE MODELS ARE INDICATING AN
ELONGATED AREA OF LOW PRESSURE EXTENDING FROM THE SOUTHERN PLAINS TO
THE GREAT LAKES REGION. THIS SCENARIO HAS THE POTENTIAL TO INCREASE
CLOUD COVERAGE AND PRECIPITATION CHANCES BEGINNING WEDNESDAY
AFTERNOON AND LASTING THROUGH THE END OF THE PERIOD...AND KEEP THE
MILD TEMPERATURES AROUND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1135 PM EST THU NOV 19 2015

SW FLOW LAKE EFFECT SNOW SHOWERS WILL PERSIST OVERNIGHT
PARTICULARLY OFF NRN LAKE MICHIGAN INTO THE STRAITS WITH THE
BIGGEST IMPACT OCCURRING AT KPLN. EXPECT MAINLY MVFR CONDITIONS
THERE OVERNIGHT THROUGH FRIDAY MORNING. VFR CONDITIONS WILL
LARGELY DOMINATE AT THE REST OF THE TERMINAL SITES OVERNIGHT
THROUGH FRIDAY.

WINDS...REMAINING GUSTY SW TONIGHT WITH GUSTS LARGELY RUNNING 2O
TO 30 KNOTS. WINDS WILL GRADUALLY DIMINISH LATE OVERNIGHT THROUGH
FRIDAY AND GRADUALLY VEER WESTWARD. GUSTINESS ENDS BY FRIDAY
EVENING.

&&

.MARINE...
ISSUED AT 333 AM EST FRI NOV 20 2015

WINDS WILL GRADUALLY DIMINISH THROUGH TONIGHT AS STRONG LOW
PRESSURE ON HUDSON BAY WEAKENS AS MOVES FURTHER AWAY. STILL...GALE
FORCE WINDS WILL LINGER ON MOST OF OUR WATERS THRU AT LEAST PART
OF THE DAY TODAY. GALES WILL LINGER LONGEST IN THE STRAITS AND
ADJOINING PORTIONS OF FAR NORTHERN LAKES MI/HURON...AS WELL AS
WHITEFISH BAY.

WINDS/WAVES WILL AGAIN INCREASE SAT AFTERNOON INTO SAT NIGHT AS
LOW PRESSURE RAPIDLY INTENSIFIES TO OUR EAST.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR MIZ015-016-
     019-020.

     WINTER STORM WATCH FROM SATURDAY MORNING THROUGH LATE SATURDAY
     NIGHT FOR MIZ024-030-036-041-042.

LH...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LHZ348-
     349.

     GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LHZ345>347.

LM...GALE WARNING UNTIL NOON EST TODAY FOR LMZ323-341-342-344>346.

LS...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LSZ322.

     GALE WARNING UNTIL NOON EST TODAY FOR LSZ321.

&&

NEAR TERM...JZ
SHORT TERM...TJL
LONG TERM...TJL
AVIATION...ADAM
MARINE...JZ
Hazardous weather outlook, Nov 20, 3:45 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
345 AM EST FRI NOV 20 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-211200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
345 AM EST FRI NOV 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS OF 40 TO 45 MPH WILL BE SEEN EARLY THIS MORNING IN THE
STRAITS REGION AND ALONG THE LAKE MICHIGAN COASTLINE.

GALE FORCE WINDS WILL CONTINUE ON MOST NORTHERN MICHIGAN NEARSHORE
WATERS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ACCUMULATING SNOW SATURDAY AND SATURDAY NIGHT IS BECOMING MORE
LIKELY...ESPECIALLY ACROSS NORTHERN LOWER MICHIGAN. CURRENT
INDICATIONS ARE THAT THE BEST ACCUMULATIONS WILL FOCUS NEAR AND EAST
OF A LINE FROM GLADWIN TO ALPENA. SEE THE ONGOING WINTER STORM
WATCH FOR DETAILS.

LAKE EFFECT SNOW WILL DEVELOP BEHIND THIS SYSTEM SUNDAY FOR THE
FAVORED WEST AND NORTHWESTERLY FLOW AREAS OF NORTHWEST LOWER AND
EASTERN UPPER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND AND
SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE
MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ/TJL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 3:29 AM ESTWinter Storm WatchAPXAlcona, Alpena, Arenac, Gladwin, Iosco12 hr
Nov 20, 3:29 PM ESTWinter Weather AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more39 hr

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.